MAUDE Adverse Event Report: KEY SURGICAL, LLC; TWIST DRILL BIT

KEY SURGICAL, LLC; TWIST DRILL BIT
Model Number SURGICAL DRILL BIT
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/22/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Steris is not the manufacturer of the twist drill bit subject of the reported event.Steris has notified the manufacturer, gsource of the reported event to internally investigate and evaluate for reportability.As the product distributor, steris is submitting this report solely in response to the received medwatch.The device subject of the reported event is not being returned for evaluation.Udi related data clarification - it should be noted that the lot number referenced in the medwatch report does not match steris distribution records; therefore, the applicable production identifiers were not included in the mdr.
 
Event or Problem Description
The user facility via medwatch report #(b)(4) that the tip of their twist drill bit broke off inside of the patient during a patient procedure.The procedure was completed successfully.No report of injury.

Brand Name
NA
Common Device Name
TWIST DRILL BIT
Manufacturer (Section D)
KEY SURGICAL, LLC
8101 wallace road
eden prairie MN 55344
Manufacturer (Section G)
KEY SURGICAL, LLC
8101 wallace road
eden prairie MN 55344
Manufacturer Contact
coletta cohara
8101 wallace road
eden prairie, MN 55344
4404130648
MDR Report Key24405177
Report Number2183785-2026-00001
Device Sequence Number10113913
Product Code HTW
UDI-Device Identifier00849771048268
UDI-Public(01)00849771048268
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSURGICAL DRILL BIT
Device Catalogue NumberKI868415
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/21/2026
Initial Report FDA Received Date02/20/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown